Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Grand Forks, ND

July 23, 20114 counties in Minnesota; 5 counties in North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 23, 2011, 3:12 AM CDT for 4 counties in Minnesota; 5 counties in North Dakota. It was in force for 63 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2011, 3:12 AM CDT (08:12 UTC)
Expired
Jul 23, 2011, 4:15 AM CDT
In force
63 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Clay County, MN, Norman County, MN, Polk County, MN, Wilkin County, MN, Cass County, ND, Ransom County, ND, Richland County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 50 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:20 AM CDTTSTM WND DMGHillsboro, NDA FEW SPLIT TREES THAT WERE 10 INCHES IN DIAMETER. TIME ESTIMATED BY RADAR.
Jul 23, 3:27 AM CDTTSTM WND GST 60Fargo, NDTHUNDERSTORM WIND GUST 60 TO 70 MPH IN WEST FARGO
Jul 23, 3:30 AM CDTTSTM WND DMGFargo, NDSIGNIFICANT DAMAGE TO APARTMENTS IN SOUTH FARGO AT 5170 AMBER VALLEY PARKWAY
Jul 23, 3:30 AM CDTTSTM WND DMGWest Fargo, NDTREES DOWN IN WEST FARGO BLOCKING STREET
Jul 23, 3:31 AM CDTTSTM WND GST 64Fargo, NDMEASURED WIND IN SOUTH FARGO
Jul 23, 3:35 AM CDTTSTM WND DMGMoorhead, MNLARGE TREE BRANCH DOWN BLOCKING ONE AND A HALF LANES OF TRAFFIC. MECHANICAL ASSISTENCE WAS REQUIRED TO MOVE THE BRANCH. TIME ESTIMATED BY RADAR.
Jul 23, 3:35 AM CDTTSTM WND GST 61Fargo, NDWIND GUST MEASURED BY ASOS AT HECTOR INTERNATIONAL AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 10:15 PM CDTSevere Thunderstorm WatchSPC7 hr
Jul 23, 1:41 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3084 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3084 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
3.8
Supercell composite
27.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WUUS53 KFGF 230812
SVRFGF
MNC027-107-119-167-NDC017-073-077-091-097-230915-
/O.NEW.KFGF.SV.W.0110.110723T0812Z-110723T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
312 AM CDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHWEST MINNESOTA...
  WESTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
  SOUTH CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA...
  NORTHWESTERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...
  CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
  NORTHEASTERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA...
  NORTHWESTERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...
  EASTERN STEELE COUNTY IN SOUTHEAST NORTH DAKOTA...
  TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 415 AM CDT

* AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 70 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES SOUTH OF HOLMES TO 3 MILES EAST OF ARTHUR TO 3 MILES
  EAST OF BARRIE...MOVING TO THE EAST AT 50 MPH. ALSO PENNY SIZE HAIL
  MAY ACCOMPANY THE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HARWOOD...WILD RICE AND WEST FARGO AROUND 320 AM CDT.
  FARGO...MOORHEAD AND RUSTAD AROUND 325 AM CDT.
  HALSTAD...DILWORTH AND SHELLY AROUND 330 AM CDT.
  GLYNDON AND BAKER AROUND 335 AM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE REILE'S ACRES...PERLEY...SABIN...DOWNER...BARNESVILLE AND
BELTRAMI.

FOR MOTORISTS ON INTERSTATE 29...SEVERE THUNDERSTORMS WILL BE
BETWEEN...MILE MARKERS 45 AND 118...
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 342 AND MINNESOTA MILE MARKER 30...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4766 9637 4719 9636 4659 9630 4657 9739
      4711 9770 4758 9771
TIME...MOT...LOC 0812Z 267DEG 42KT 4763 9717 4712 9705
          4659 9695
WIND...HAIL 70MPH 0.75IN

$$
PS/DK
1 follow-up statement
494 
WWUS53 KFGF 230845
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
345 AM CDT SAT JUL 23 2011

NDC073-091-230853-
/O.CAN.KFGF.SV.W.0110.000000T0000Z-110723T0915Z/
RANSOM ND-STEELE ND-
345 AM CDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STEELE AND
NORTHEASTERN RANSOM COUNTIES IN SOUTHEAST NORTH DAKOTA IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED
OUT OF THE WARNED AREA.

LAT...LON 4660 9708 4713 9729 4760 9739 4766 9637
      4719 9636 4659 9630
TIME...MOT...LOC 0843Z 267DEG 42KT 4765 9673 4714 9656
          4661 9654

$$

MNC027-107-119-167-NDC017-077-097-230915-
/O.CON.KFGF.SV.W.0110.000000T0000Z-110723T0915Z/
NORMAN MN-CASS ND-TRAILL ND-RICHLAND ND-CLAY MN-POLK MN-WILKIN MN-
345 AM CDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
POLK...CLAY AND WESTERN NORMAN COUNTIES IN NORTHWEST MINNESOTA...AND
NORTHWESTERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...AND EXTREME
NORTH CENTRAL RICHLAND...TRAILL AND EASTERN CASS COUNTIES IN
SOUTHEAST NORTH DAKOTA UNTIL 415 AM CDT...

AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH.  THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 2 MILES SOUTH OF ELDRED TO 6 MILES SOUTHWEST OF BORUP TO 6 MILES
NORTHEAST OF WOLVERTON...MOVING TO THE EAST AT 45 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

IN ADDITION...AT 335 AM...61 MPH WINDS WERE REPORTED AT HECTOR
INTERNATIONAL AIRPORT WITH THESE STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BARNESVILLE...ADA AND MUSKODA AROUND 350 AM CDT.
  MELVIN AROUND 400 AM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE LOCKHART...HADLER...GREENVIEW AND BELTRAMI.

FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
MINNESOTA MILE MARKER 14 AND MINNESOTA MILE MARKER 30...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4660 9708 4713 9729 4760 9739 4766 9637
      4719 9636 4659 9630
TIME...MOT...LOC 0843Z 267DEG 42KT 4765 9673 4714 9656
          4661 9654

$$
PJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:07 PM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jul 22, 9:07 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
907 PM CDT FRI JUL 22 2011

.DISCUSSION...
QUITE A FEW DIFFERENT AREAS OF CONVECTION ONGOING ATTM. LARGEST
AREA IS ACROSS THE WESTERN DAKOTAS...WHICH HAS BEEN DRIFTING EAST
SINCE THE LATE AFTERNOON. THIS IS SHOWING SIGNS OF BOWING AND
COULD APPROACH THE WESTERN FA BY MIDNIGHT IF IT MAINTAINS ITS
STRENGTH. THERE HAVE BEEN A FEW ISOLATED TSTM CELLS IN OUR FAR
SOUTHERN FA...BUT SO FAR JUST ONE SEVERE TSTM WARNING IN THIS
AREA. THERE IS ALSO ANOTHER SMALL AREA OF TSTMS ACROSS SOUTH
CENTRAL SD. THE MAIN SHOW WILL BE WITH THE WESTERN DAKOTAS STORMS
WHICH ARE EXPECTED TO RIDE EAST. THESE WILL FEED ON THE DEEPER
MOISTURE AND INSTABILITY GRADIENT FROM KBIS DOWN THRU KABR. SOME
LARGE HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE IF THIS LINE
HOLDS TOGETHER. THIS LINE COULD ACCELERATE AND MOVE FASTER TO THE
EAST BUT STILL THINK IT SHOULD BE AFTER MIDNIGHT BEFORE IT REACHES
OUR WESTERN FA. CURRENTLY HAVE A FLOOD WATCH OUT AND WILL NOT
TOUCH THAT DUE TO SATURATED SOILS IN THOSE AREAS. OVERNIGHT LOWS
WILL BE WARMEST IN THE FAR SOUTH AND COOLER IN THE NORTH.

&&

.AVIATION...
TRIED TO FOCUS ON TIMING THE FIRST ROUND OF CONVECTION THAT
SHOULD MOVE THRU MOST OF THE TAF SITES LATE TONIGHT. DID NOT HAVE
A GOOD FEEL FOR TIMING THIS LINE THROUGH AT TAF ISSUANCE TIME BUT
DID SPEED IT UP A LITTLE FROM PRIOR TAFS. IT IS QUITE POSSIBLE
THE LINE MAY MOVE TO THE EAST EVEN FASTER THAN 00Z TAFS INDICATED
SO AS TIMING GETS BETTER WILL PROBABLY UPDATE TAFS AS NEEDED.

&&

.PREV DISCUSSION... /ISSUED 321 PM CDT FRI JUL 22 2011/

SHORT TERM...TONIGHT THROUGH MONDAY

PRIMARY FORECAST CHALLENGE IS THUNDERSTORM CHANCES AND SEVERE/
FLOOD POTENTIAL THIS EVENING AND OVERNIGHT. GFS/NAM/ECMWF IN GOOD
OVERALL AGREEMENT AND WILL USE A MODEL BLEND...BUT LEAN HEAVILY ON
HIGH RESOLUTION WRF OUTPUT FOR CONVECTIVE EVOLUTION OVERNIGHT.

COMPLEX CONVECTIVE SCENARIO IS BEGINNING TO TAKE SHAPE. 19 UTC
WATER VAPOR LOOP SHOWS A STRONG UPPER LOW ACROSS BRITISH COLUMBIA
AND ALBERTA WITH A POTENT SHORT-WAVE MOVING THROUGH CENTRAL MT. A
LINE OF THUNDERSTORMS HAS ALREADY DEVELOPED ACROSS NORTH CENTRAL
MT IN ASSOCIATION WITH THIS WAVE. SURFACE LOW PRESSURE IS
DEVELOPING ACROSS EASTERN WY/WESTERN SD WITH A WELL-DEFINED WARM
FRONTAL BOUNDARY STRETCHING THE LENGTH OF THE DAKOTAS NEAR THE
NS/SD STATE LINE. SOME CUMULUS HAS DEVELOPED ALONG THIS BOUNDARY
ACROSS NORTHEAST SD...BUT SEEMS TO BE LIMITED IN VERTICAL EXTENT
GIVEN LOW-LEVEL CAP EVIDENT ON 18 UTC ABR SOUNDING.

WARM FRONT WILL CRAWL NORTHWARD THIS EVENING AS SURFACE LOW
BECOMES WELL-ESTABLISHED ACROSS WESTERN SD. MOISTURE AND
INSTABILITY WILL INCREASE WITH MLCAPE VALUES APPROACHING 3000+
J/KG AND PRECIPITABLE WATER VALUES 1.5 INCHES OR MORE. HOWEVER...
EXTENT OF THUNDERSTORM DEVELOPMENT IS STILL IN QUESTION GIVEN
WARM MID-LEVEL TEMPERATURES AND LACK OF STRONG DYNAMIC FORCING.
SOME SCATTERED STRONG TO SEVERE ELEVATED STORMS ARE POSSIBLE ALONG
THIS FRONT THIS EVENING MAINLY ACROSS SOUTHEAST ND INTO WEST
CENTRAL MN...BUT GIVEN COVERAGE UNCERTAINTY...WILL KEEP POPS AT 50
PERCENT AND NOT INCLUDE SEVERE WORDING IN GRIDS.

ATTENTION THEN TURNS TO UPPER WAVE AND SURFACE TROUGH PASSAGE
OVERNIGHT INTO SATURDAY MORNING. THUNDERSTORMS ACROSS NORTH-
CENTRAL MT THIS AFTERNOON ARE EXPECTED TO STRENGTHEN INTO A LINEAR
BOWING-TYPE STRUCTURE LATE THIS EVENING AND OVERNIGHT ACROSS
CENTRAL AND EASTERN ND AS 850 HPA JET AHEAD OF MID-LEVEL CIRCULATION
APPROACHES 50 KTS. MCS SHOULD GROW SOUTHWARD TOWARD THE GREATEST
INSTABILITY ALONG THE ND/SD BORDER...BUT REMAIN WEST OF THE
FORECAST AREA UNTIL AFTER 06 UTC TONIGHT. PRIMARY THREATS WILL BE
VERY HEAVY RAIN AND DAMAGING WIND...BUT LARGE HAIL AND A TORNADO
OR TWO CANNOT BE RULED OUT ALONG SOUTHERN FLANK OF CONVECTIVE
COMPLEX AS IT NEARS WARM FRONTAL BOUNDARY.

WITH SUPERSATURATED SOILS AND PRECIPITABLE WATER VALUES APPROACHING
2 INCHES BY 12 UTC SATURDAY...ISSUED A FLOOD WATCH FOR THE
SOUTHWEST HALF OF THE FORECAST AREA FROM 06 UTC TONIGHT UNTIL 00
UTC SUNDAY. DESPITE FAST STORM MOTION...A QUICK 1 TO 2 INCHES OF
RAIN WILL BE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST ND INTO WEST
CENTRAL MN. FLASH FLOODING IS POSSIBLE...BUT GREATER CONCERN IS
INCREASED PONDING OF WATER THAT WILL EVENTUALLY MAKE ITS WAY INTO
THE RIVER SYSTEM. SEE WATCH FOR MORE DETAILS.

ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED THROUGH
THE DAY ON SATURDAY BEHIND ANY DEPARTING LINEAR MCS AS MID-LEVEL
TROUGH AXIS SWINGS THROUGH THE FORECAST AREA AIDED BY A 70+ KT 300
HPA UPPER-LEVEL JET. DRIER AIR WILL SPREAD FROM WEST TO EAST
SATURDAY EVENING...RESULTING IN RAPIDLY CLEARING SKIES AND MORE
TRANQUIL WEATHER.

EXPECT SUNDAY AND MONDAY TO BE DRY AND PARTLY TO MOSTLY SUNNY AS
HIGH PRESSURE BUILDS ACROSS THE NORTHERN PLAINS. HIGH TEMPERATURES
WILL RANGE FROM THE UPPER 70S TO LOWER 80S AND LOWS FROM THE UPPER
50S TO LOWER 60S.

LONG TERM...MONDAY NIGHT THROUGH FRIDAY

TIMING OF PRECIP WITH MINOR SHORTWAVES COMING THROUGH THE
SOUTHWESTERLY TO WESTERLY FLOW ALOFT WILL BE THE MAIN FORECAST
PROBLEM FOR THE PERIOD.  DETERMINISTIC MODELS SHOW SIGNS OF A WEAK
SHORTWAVE COMING THROUGH MONDAY NIGHT.  THERE HAS BEEN SOME
VARIATION ON IF IT GETS FAR ENOUGH NORTH AND EAST TO REACH OUR
CWA...BUT THINK THERE WAS ENOUGH OF A CHANCE TO INCLUDE SOME LOW
POPS IN THE SOUTHWESTERN COUNTIES.  THERE WILL BE A BETTER CHANCE
TUESDAY AS THE ECMWF AND GEM LIFT A WARM FRONT INTO THE AREA.  THE
06Z GFS WAS AN OUTLIER ON THIS...BUT THE 12Z RUN CAME INTO LINE WITH
THE OTHER MODELS.  THE DECENT CHANCES OF PRECIP WILL CONTINUE INTO
TUESDAY NIGHT AND WEDNESDAY AS THE MAIN SHORTWAVE MOVES THROUGH
SOUTHERN CANADA AND SFC LOW PRESSURE CROSSES THE NORTHERN PLAINS.
THERE ARE STILL SOME DIFFERENCES IN EXACT TIMING AND PLACEMENT OF
SFC FEATURES SUCH AS FRONTS...BUT THINK THE PATTERN IS ACTIVE ENOUGH
TO GO WITH 20-30 POPS THROUGH WEDNESDAY NIGHT.  KEPT THINGS QUIET AS
HIGH PRESSURE BUILDS IN FOR THURSDAY DURING THE DAY WITH SOME SLIGHT
CHANCES THURSDAY NIGHT AS MODELS SHOW SIGNS OF A WEAK SHORTWAVE...
ALTHOUGH TIMING MAY AGAIN BE AN ISSUE. WENT DRY FOR FRIDAY FOR
NOW. AS FOR TEMPERATURES...KEPT THEM NEAR SEASONAL NORMALS FOR
NOW.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING FOR
     NDZ006-014-015-024-026-028>030-038-039-049-052-053.

MN...FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING FOR
     MNZ003-027-029>031-040.

&&

GODON
Hazardous weather outlook, Jul 22, 3:46 PM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
346 PM CDT FRI JUL 22 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-232100-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
346 PM CDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR SOME SCATTERED THUNDERSTORMS THIS EVENING
IN SOUTHEASTERN NORTH DAKOTA. THE STORMS WILL DEVELOP ALONG A WARM
FRONT PUSHING NORTH INTO THE STATE AND A FEW COULD BE COME STRONG
TO SEVERE. HAIL AND DOWN BURST WINDS WILL BE THE PRIMARY THREAT.

MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL MOVE INTO THE REGION
FROM WESTERN NORTH DAKOTA AFTER MIDNIGHT TONIGHT. THE COMPLEX OF
THUNDERSTORMS COULD BRING SOME HAIL...BUT THE MAIN THREAT WILL BE
DAMAGING WINDS AND HEAVY RAIN. WITH VERY SATURATED SOILS IN THE
DEVILS LAKE BASIN AND SOUTHEASTERN NORTH DAKOTA...HEAVY RAINFALL
COULD CAUSE FLOOD PROBLEMS. AN AREAL FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COMPLEX OF THUNDERSTORMS WILL BE ONGOING ACROSS MAINLY
NORTHWESTERN AND WEST CENTRAL MINNESOTA BY DAYBREAK ON SATURDAY.
DAMAGING WINDS AND HEAVY RAIN WILL REMAIN POSSIBLE. SOME
ADDITIONAL THUNDERSTORM DEVELOPMENT IS PROBABLE SATURDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JR

In the hours before

Special weather statement, Jul 22, 9:13 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
913 PM CDT FRI JUL 22 2011

MNZ030-031-230315-
EAST OTTER TAIL MN-WEST OTTER TAIL MN-
913 PM CDT FRI JUL 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTER TAIL COUNTY UNTIL
1015 PM CDT...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF THUNDERSTORMS FROM FERGUS FALLS TO AROUND UNDERWOOD.  THE
THUNDERSTORMS WERE MOVING TO THE NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
CARLISLE AROUND 925 PM CDT.
ELIZABETH AROUND 930 PM CDT.
PHELPS AROUND 940 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

DTR
Local storm report, Jul 22, 9:16 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
916 PM CDT FRI JUL 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             1 E ASHBY               46.09N 95.80W
07/22/2011  E0.75 INCH       GRANT              MN   FIRE DEPT/RESCUE

&&

VGODON
Local storm report, Jul 23, 2:10 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
210 AM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             LITCHVILLE              46.66N 98.19W
07/23/2011  E0.75 INCH       BARNES             ND   TRAINED SPOTTER

            WINDS ESTIMATED 40-50 MPH AND TORRENTIAL RAIN

&&

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:38 PM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail32 min
Jul 23, 2:39 AM CDTSevere Thunderstorm WarningFGFWilkin51 min
Jul 23, 3:23 AM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail, Wilkin52 min
Jul 23, 3:58 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Grant, Mahnomen, Norman and 3 more62 min
Jul 23, 4:55 AM CDTSevere Thunderstorm WarningFGFBecker, Clearwater, Grant, Hubbard, Mahnomen, Otter Tail and 1 more50 min
Jul 23, 12:41 AM CDTAreal Flood AdvisoryFGFEddy, Nelson6 hr
Jul 23, 1:20 AM CDTFlash Flood WarningFGFEddy, Nelson6 hr
Jul 23, 1:29 AM CDTSevere Thunderstorm WarningFGFBarnes, Griggs61 min
Jul 23, 1:35 AM CDTSevere Thunderstorm WarningFGFBarnes, Griggs55 min
Jul 23, 1:51 AM CDTSevere Thunderstorm WarningFGFRansom, Sargent54 min
Jul 23, 2:22 AM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Steele, Traill53 min
Jul 23, 3:01 AM CDTSevere Thunderstorm WarningFGFGrand Forks, Steele, Traill59 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.